MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO PRECISION THIN (7.0 X 0.38 X 18.5MM); BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL

STRYKER INSTRUMENTS-KALAMAZOO PRECISION THIN (7.0 X 0.38 X 18.5MM); BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL
Catalog Number 2296003114
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.
 
Event or Problem Description
It was reported that during a surgical procedure, it was noted that the blade broke.It was further reported that all fragments of the blade were retrieved successfully.It was also reported there were no delays and no adverse consequences as a result of this event.It was further reported that the procedure was completed successfully.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrected data; the blade was initially reported to be a 2296-003-051 safedge precision thin (6.5 x 0.38 x 18.5mm).Upon product evaluation on 11-jan-2019, the catalog number of the blade received was identified as a 2296-003-114 precision thin (7.0 x 0.38 x 18.5mm).H6: investigation results indicate that a combination of excessive pressure on the blade from the handpiece caused the makings on the mount of the blade and metal contact along with bending and twisting while cutting could have caused the blade to break at the mount.The ifu of handpieces associated with this device warn the user against this type of use: "do not apply excessive pressure, such as bending or prying, with the cutting accessory.Excessive pressure may bend or fracture the blade and cause tissue damage and/or loss of tactile control." the associated devices ifu's state that the device and associated handpieces are "intended for surgical procedures involving cutting bone and hard tissue".The quality investigation is complete.

Brand Name
PRECISION THIN (7.0 X 0.38 X 18.5MM)
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key8130528
Report Number0001811755-2018-02637
Device Sequence Number19224772
Product Code GFA
UDI-Device Identifier04546540046666
UDI-Public04546540046666
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 01/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2023
Device Catalogue Number2296003114
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2018
Initial Date Received by Manufacturer 11/08/2018
Supplement Date Received by Manufacturer01/11/2019
Initial Report FDA Received Date12/04/2018
Supplement Report FDA Received Date01/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1